How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Vet
Satisfied Customers: 28515
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Vet Question Here...
Dr. Michael Salkin is online now

My cat has been to the vet this week twice as shes been

Customer Question

Hi my cat has been to the vet this week twice as shes been having trouble going to the bathroom, shes fine with weeing its just the other one.. the vets gave me noroclav 50mg to give her 1.5 tablets twice a day and they also gave me laxatives, but tonight she managed to go toilet but it was like diarrhea nothing wrong with it though, she also had a bit of gas but i think its just because she had her anal glands empted this week twice.. but is the diarrhea due to the medication or laxitives? I was planning on not giving her anymore laxatives anyway as shes been on them for 2 days now. also should i give her some rice and chicken to settle her stomach? or maybe i need to stop giving her noroclav as that might be giving her diarrhea too..
Submitted: 1 year ago.
Category: Vet
Expert:  Dr. Michael Salkin replied 1 year ago.
It would be prudent to stop administering both laxatives and that antibiotic - both of which can cause the diarrhea you're seeing. A bland diet of chicken breast (sans skin) and white rice is reasonable but more important when we want to settle the upper GI tract rather than the lower which appears to be the problematic area in Tillie. Can you tell me, please, if Tillie was proven to be constipated by her being palpated (felt) or X-rayed? It's not unusual to assume that straining to defecate indicates constipation when, instead, it's actually being caused by irritation in the lower bowl which then is evidenced by diarrhea.